Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 47, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 5, 2003, 10:18 AM CST for East Feliciana Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 10:18 AM CST (16:18 UTC)
- Expired
- Apr 5, 2003, 11:00 AM CST
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County East Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
320 WUUS54 KLIX 051618 SVRNEW LAC037-051700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1017 AM CST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CLINTON * UNTIL 1100 AM CST * AT 1013 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF CLINTON...MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3095 9116 3073 9117 3075 9087 3099 9091 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:35 AM CST, 8 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 1:35 AM CST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 135 AM CST SAT APR 5 2003 FORECAST PACKAGE REMAINS PRETTY MUCH ON TRACK WITH THE OVERALL REGIME TRANSITIONING MORE INTO A WET PATTERN. THE FOCUS FOR TODAY WILL CENTER AROUND A BOUNDARY CURRENTLY OVER THE ARKLATEX REGION SETTLING INTO CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. NOT EXPECTING A TREMENDOUS SURGE INITIALLY WITH THIS FRONT SO THE BOUNDARY SHOULD STALL SOMEWHERE IN THIS AREA. NEVERTHELESS...AN INCREASINGLY UNSTABLE AIRMASS AND A SERIES OF UPPER LEVEL DISTURBANCES BEGINNING TO TRAVERSE ACROSS THE REGION SHOULD WARRANT THE CHANCE FOR SOME SHOWERS AND TSTMS TODAY. THE FOCUS BECOMES MORE INTENSE ON SUNDAY AS THE BOUNDARY LIFTS BACK TO THE NORTH AS A WARM FRONT AND LOW LEVEL SOUTHERLY FLOW STRENGTHENS. IN ADDITION...BETTER DEFINED UPPER LEVEL SHEAR POCKETS BEGIN TO MOVE EASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY. GREATER INSTABILITY...FORECAST SOUNDINGS AND WIND PROFILES ALL SUGGEST THE POTENTIAL FOR SOME STRONG TO SEVERE ROTATING TSTMS ON SUNDAY AS THESE EVENTS UNFOLD. THE CHANCE FOR RAIN SHOULD LINGER INTO MONDAY AS AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT SWING THROUGH THE SOUTHEAST STATES. AT THIS POINT...EXPECT THE MAIN COLD FRONT TO MOVE THROUGH THE FORECAST AREA LATE MONDAY AND INTO TUESDAY. CHANCE FOR RAIN THOUGH WILL CONTINUE THROUGH TUESDAY AS THE UPPER LEVEL TROF AXIS BEHIND THE SURFACE BOUNDARY MOVES THROUGH THE SOUTHERN PLAINS AND INTO THE LOWER SOUTHEAST PROVIDING THE NECESSARY LIFT FOR SOME OVERRUNNING PRECIP. STARTING WEDNESDAY THOUGH LOOKS CLEAR AS THE TROF AXIS EXITS THE REGION AND HIGH PRESSURE AT THE SURFACE RETURNS. PRELIM NUMBERS... MCB 077/063/079/065 3164 BTR 078/065/080/067 3164 MSY 078/065/080/067 4165 GPT 076/067/076/068 4165 .NEW...NONE. LA...NONE. MS...NONE. 09
Hazardous weather outlook, Apr 5, 4:15 AM CST, 6 hours 3 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 415 AM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE LATER TODAY AS A COLD FRONT SETTLES INTO CENTRAL LOUISIANA LEADING INTO SOUTH MISSISSIPPI...AND A SERIES OF UPPER LEVEL DISTURBANCES BEGIN TO MOVE EASTWARD ACROSS THE REGION. THE STORMS THOUGH ARE EXPECTED TO REMAIN BELOW SEVERE THRESHOLDS. THE CHANCE FOR RAIN IS EXPECTED TO WEAKEN WITH THE ONSET OF THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS BECOME LIKELY ON SUNDAY AS THE AIRMASS ENCOMPASSING THE FORECAST AREA BECOMES INCREASINGLY UNSTABLE AND MORE PRONOUNCED UPPER LEVEL DISTURBANCES MOVE THROUGH THE CENTRAL GULF COAST REGION. THERE IS A POSSIBILITY THAT SOME STORMS MAY REACH SEVERE THRESHOLDS WITH THE GREATEST IMPACTS BEING DAMAGING WINDS AND ISOLATED TORNADOES. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE LATE MONDAY AND INTO TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. IN ADDITION TO THE THUNDERSTORM THREAT...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE FRONTAL PASSAGE ON TUESDAY. NORTH WINDS AROUND 20 TO 25 KNOTS ARE POSSIBLE OVER THE TIDAL LAKES AND GULF COASTAL WATERS TUESDAY AND EARLY WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED LATE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. THIS ACTIVATION THOUGH MAY BE REQUESTED FOR SUNDAY SHOULD THE SITUATION WARRANT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:45 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 60 min |
| Apr 5, 11:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Apr 5, 11:32 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 58 min |
| Apr 5, 1:21 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 24 min |
| Apr 5, 1:41 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Apr 5, 1:48 PM CST | Special Marine Warning | LIX | 57 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 2:43 PM CST | Special Marine Warning | LIX | 92 min | |
| Apr 5, 4:10 PM CST | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.